December  2011, 4(6): 1401-1411. doi: 10.3934/dcdss.2011.4.1401

Topological symmetry groups of $K_{4r+3}$

1. 

Department of Mathematics, Claremont Graduate University, Claremont, CA 91711, United States

2. 

Department of Mathematics, Pomona College, Claremont, CA 91711, United States

3. 

Centre for Genomics and Global Health, Oxford University, Oxford OX3 7BN, United Kingdom

Received  February 2009 Revised  October 2009 Published  December 2010

We present the concept of the topological symmetry group as a way to analyze the symmetries of non-rigid molecules. Then we characterize all of the groups which can occur as the topological symmetry group of an embedding of a complete graph of the form $K_{4r+3}$ in $S^3$.
Citation: Dwayne Chambers, Erica Flapan, John D. O'Brien. Topological symmetry groups of $K_{4r+3}$. Discrete and Continuous Dynamical Systems - S, 2011, 4 (6) : 1401-1411. doi: 10.3934/dcdss.2011.4.1401
References:
[1]

M. Boileau, B. Leeb and J. Porti, Geometrization of $3$-dimensional orbifolds, Ann. of Math., 162 (2005), 195-290. doi: 10.4007/annals.2005.162.195.

[2]

E. Flapan, Rigidity of graph symmetries in the $3$-sphere, Journal of Knot Theory and its Ramifications, 4 (1995), 373-388. doi: 10.1142/S0218216595000181.

[3]

E. Flapan, B. Mellor and R. Naimi, Spatial graphs with local knotsarXiv:1010.0479.

[4]

E. Flapan, B. Mellor and R. Naimi, Complete graphs whose topological symmetry groups are polyhedralarXiv:1008.1095.

[5]

E. Flapan, R. Naimi, J. Pommersheim and H. Tamvakis, Topological symmetry groups of embedded graphs in the $3$-sphere, Commentarii Mathematici Helvetici, 80 (2005), 317-354. doi: 10.4171/CMH/16.

[6]

E. Flapan, R. Naimi and H. Tamvakis, Topological symmetry groups of complete graphs in the $3$-sphere, Journal of the London Mathematical Society, 73 (2006), 237-251. doi: 10.1112/S0024610705022490.

[7]

P. A. Smith, Transformations of finite period II, Annals of Math., 40 (1939), 690-711. doi: 10.2307/1968950.

show all references

References:
[1]

M. Boileau, B. Leeb and J. Porti, Geometrization of $3$-dimensional orbifolds, Ann. of Math., 162 (2005), 195-290. doi: 10.4007/annals.2005.162.195.

[2]

E. Flapan, Rigidity of graph symmetries in the $3$-sphere, Journal of Knot Theory and its Ramifications, 4 (1995), 373-388. doi: 10.1142/S0218216595000181.

[3]

E. Flapan, B. Mellor and R. Naimi, Spatial graphs with local knotsarXiv:1010.0479.

[4]

E. Flapan, B. Mellor and R. Naimi, Complete graphs whose topological symmetry groups are polyhedralarXiv:1008.1095.

[5]

E. Flapan, R. Naimi, J. Pommersheim and H. Tamvakis, Topological symmetry groups of embedded graphs in the $3$-sphere, Commentarii Mathematici Helvetici, 80 (2005), 317-354. doi: 10.4171/CMH/16.

[6]

E. Flapan, R. Naimi and H. Tamvakis, Topological symmetry groups of complete graphs in the $3$-sphere, Journal of the London Mathematical Society, 73 (2006), 237-251. doi: 10.1112/S0024610705022490.

[7]

P. A. Smith, Transformations of finite period II, Annals of Math., 40 (1939), 690-711. doi: 10.2307/1968950.

[1]

Muhammad Aamer Rashid, Sarfraz Ahmad, Muhammad Kamran Siddiqui, Juan L. G. Guirao, Najma Abdul Rehman. Topological indices of discrete molecular structure. Discrete and Continuous Dynamical Systems - S, 2021, 14 (7) : 2487-2495. doi: 10.3934/dcdss.2020418

[2]

Irina Berezovik, Carlos García-Azpeitia, Wieslaw Krawcewicz. Symmetries of nonlinear vibrations in tetrahedral molecular configurations. Discrete and Continuous Dynamical Systems - B, 2019, 24 (6) : 2473-2491. doi: 10.3934/dcdsb.2018261

[3]

Peter Hinow, Edward A. Rietman, Sara Ibrahim Omar, Jack A. Tuszyński. Algebraic and topological indices of molecular pathway networks in human cancers. Mathematical Biosciences & Engineering, 2015, 12 (6) : 1289-1302. doi: 10.3934/mbe.2015.12.1289

[4]

Annie Raoult. Symmetry groups in nonlinear elasticity: an exercise in vintage mathematics. Communications on Pure and Applied Analysis, 2009, 8 (1) : 435-456. doi: 10.3934/cpaa.2009.8.435

[5]

Álvaro Bustos. Extended symmetry groups of multidimensional subshifts with hierarchical structure. Discrete and Continuous Dynamical Systems, 2020, 40 (10) : 5869-5895. doi: 10.3934/dcds.2020250

[6]

Michel Coornaert, Fabrice Krieger. Mean topological dimension for actions of discrete amenable groups. Discrete and Continuous Dynamical Systems, 2005, 13 (3) : 779-793. doi: 10.3934/dcds.2005.13.779

[7]

Adriano Da Silva, Alexandre J. Santana, Simão N. Stelmastchuk. Topological conjugacy of linear systems on Lie groups. Discrete and Continuous Dynamical Systems, 2017, 37 (6) : 3411-3421. doi: 10.3934/dcds.2017144

[8]

Cristóbal Camarero, Carmen Martínez, Ramón Beivide. Identifying codes of degree 4 Cayley graphs over Abelian groups. Advances in Mathematics of Communications, 2015, 9 (2) : 129-148. doi: 10.3934/amc.2015.9.129

[9]

Daniel Wilczak, Piotr Zgliczyński. Topological method for symmetric periodic orbits for maps with a reversing symmetry. Discrete and Continuous Dynamical Systems, 2007, 17 (3) : 629-652. doi: 10.3934/dcds.2007.17.629

[10]

Kurt Vinhage. On the rigidity of Weyl chamber flows and Schur multipliers as topological groups. Journal of Modern Dynamics, 2015, 9: 25-49. doi: 10.3934/jmd.2015.9.25

[11]

Nicolás Matte Bon. Topological full groups of minimal subshifts with subgroups of intermediate growth. Journal of Modern Dynamics, 2015, 9: 67-80. doi: 10.3934/jmd.2015.9.67

[12]

Kengo Matsumoto. Cohomology groups, continuous full groups and continuous orbit equivalence of topological Markov shifts. Discrete and Continuous Dynamical Systems, 2022, 42 (2) : 841-862. doi: 10.3934/dcds.2021139

[13]

Kengo Matsumoto. K-groups of the full group actions on one-sided topological Markov shifts. Discrete and Continuous Dynamical Systems, 2013, 33 (8) : 3753-3765. doi: 10.3934/dcds.2013.33.3753

[14]

Wen-Xiu Ma. Conservation laws by symmetries and adjoint symmetries. Discrete and Continuous Dynamical Systems - S, 2018, 11 (4) : 707-721. doi: 10.3934/dcdss.2018044

[15]

José F. Cariñena, Fernando Falceto, Manuel F. Rañada. Canonoid transformations and master symmetries. Journal of Geometric Mechanics, 2013, 5 (2) : 151-166. doi: 10.3934/jgm.2013.5.151

[16]

Miriam Manoel, Patrícia Tempesta. Binary differential equations with symmetries. Discrete and Continuous Dynamical Systems, 2019, 39 (4) : 1957-1974. doi: 10.3934/dcds.2019082

[17]

Wenxiong Chen, Congming Li. Harmonic maps on complete manifolds. Discrete and Continuous Dynamical Systems, 1999, 5 (4) : 799-804. doi: 10.3934/dcds.1999.5.799

[18]

Paula Kemp. Fixed points and complete lattices. Conference Publications, 2007, 2007 (Special) : 568-572. doi: 10.3934/proc.2007.2007.568

[19]

Hirotada Honda. On a model of target detection in molecular communication networks. Networks and Heterogeneous Media, 2019, 14 (4) : 633-657. doi: 10.3934/nhm.2019025

[20]

Amarjit Budhiraja, John Fricks. Molecular motors, Brownian ratchets, and reflected diffusions. Discrete and Continuous Dynamical Systems - B, 2006, 6 (4) : 711-734. doi: 10.3934/dcdsb.2006.6.711

2021 Impact Factor: 1.865

Metrics

  • PDF downloads (144)
  • HTML views (0)
  • Cited by (6)

Other articles
by authors

[Back to Top]